Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jun 4, 2007, 1:08 PM CDT for 4 counties in Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2007, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 4, 2007, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 041808 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 108 PM CDT MON JUN 4 2007 ALZ006-008>010-042300- /O.NEW.KHUN.FW.W.0007.070604T1808Z-070604T2300Z/ MADISON-MARSHALL-JACKSON-DE KALB- 108 PM CDT MON JUN 4 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. DRY CONDITIONS CONTINUE ACROSS THE CENTRAL TENNESSEE VALLEY. A DRY AIRMASS WITH DEWPOINT TEMPERATURES IN THE UPPER 40S AND LOWER 50S IS LEADING TO RELATIVE HUMIDITY AROUND 30 PERCENT THIS AFTERNOON. GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON ALSO... SUSTAINED AT 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. THE COMBINATION OF ALL THESE FACTORS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS AT OR ABOVE 10 MPH...RELATIVE HUMIDITIES AT OR BELOW 30 PERCENT...AND DRY CONDITIONS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ JE
1 follow-up statement
000 WWUS84 KHUN 042306 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 606 PM CDT MON JUN 4 2007 ALZ006-008>010-050015- /O.EXP.KHUN.FW.W.0007.000000T0000Z-070604T2300Z/ MADISON-MARSHALL-JACKSON-DE KALB- 606 PM CDT MON JUN 4 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR NORTHEAST ALABAMA IS NO LONGER IN EFFECT. WINDS WILL DIMINISH SOMEWHAT DURING THE EARLY EVENING HOURS...AND WILL BECOME LIGHT AND VARIABLE OVERNIGHT. CONDITIONS MAY BRIEFLY AGAIN APPROACH RED FLAG CRITERIA ON TUESDAY. SINCE DRY CONDITIONS WILL PERSIST ACROSS NORTH ALABAMA FOR THE FORESEEABLE FUTURE... CAUTION REMAINS ADVISED FOR ANY OUTDOOR BURNING. $$ 27
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jun 4, 10:36 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 10:36 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1036 AM CDT MON JUN 4 2007 .DISCUSSION... EVEN MORE GLORIOUS BLUE SKY OUTSIDE TODAY...SUCH A NICE CHANGE FROM LAST WEEK. IM NOT REALLY ABLE TO DISCERN THE SFC FRONT ANYMORE ON THE ANALYSIS. TEMPS AT 10 AM WERE IN THE UPPER 70S JUST ABOUT EVERYWHERE UNDER PARTLY CLOUDY PANCAKE CU SKIES. OVERALL THE FORECAST LOOKS ON TRACK. FOR THE MOMENT I DO NOT PLAN ANY UPDATES...BUT I AM NOT PARTICULARLY EXCITED ABOUT THE RAIN CHANCE GIVEN THE LACK OF VERTICAL DEVELOPMENT OF THE CLOUDS...AND SFC DEWPOINTS IN THE MID 50S. AM CONSIDERING BACKING DOWN TO JUST A 10 POP BUT I WILL WAIT UNTIL AROUND MIDDAY TO MAKE THAT CALL...MAYBE ADDITIONAL HEATING WILL CREATE A LITTLE MORE INSTABILITY. && .FIRE WEATHER... AS PREVIOUS FORECASTER NOTED...WINDS ARE GUSTY AND PROBABLY WILL GET EVEN GUSTIER THIS AFTERNOON. DEWPOINTS HAVE FALLEN INTO THE MID/UPPER 50S...AND SO WE WILL APPROACH RED FLAG WARNING CRITERIA THIS AFTERNOON. I AM GOING TO CLOSELY MONITOR THE DEWPOINTS THIS AFTERNOON...BUT WE MAY HAVE TO ISSUE A SHORT-FUSED RED FLAG WARNING IF LOWER DEWPOINTS MIX DOWN THIS AFTERNOON. && .HYDROLOGY... UPDATED DROUGHT STATEMENT WAS ISSUED THIS MORNING. INCREDIBLY... HUNTSVILLE WILL CROSS THE 50 INCHES BELOW NORMAL MARK THIS WEEK /SINCE JANUARY 2005/. ESTIMATES ARE THAT WE NEED MORE THAN TEN INCHES OF RAIN TO GET OUT OF THIS DROUGHT. THAT IS NOT GOING TO HAPPEN ANYTIME SOON. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Jun 4, 11:55 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1155 AM CDT MON JUN 4 2007 ALZ001>010-016-050400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 1155 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GUSTY WEST WINDS OF 10 TO 15 MPH...WITH GUSTS TO 25 MPH...WILL COMBINE WITH VERY DRY FUELS AND LOW RELATIVE HUMIDITY TO PRODUCE A HIGH FIRE DANGER THIS AFTERNOON. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS AFTERNOON BUT MOST AREAS WILL REMAIN DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TNZ076-096-097-050400- MOORE-LINCOLN-FRANKLIN TN- 1155 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS AFTERNOON BUT MOST AREAS WILL REMAIN DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN ISOLATED SHOWER OR THUNDERSTORM WILL AGAIN BE POSSIBLE TUESDAY AFTERNOON BUT MOST AREAS WILL STILL REMAIN DRY. NO ADDITIONAL RAIN IS EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.